MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C1650
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-00302.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, while attempting to advance two ruby coils into a non-penumbra microcatheter, the ruby coils would not advance within their introducer sheath; therefore, they were removed.The procedure was completed using other coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly mid-joint was proximal to introducer sheath friction lock.The embolization coil was intact with the pusher assembly and had offset coil winds.During functional testing, the smart coil was unable to advance through its introducer sheath due to offset coil winds on its embolization coil.Conclusions: evaluation of the returned ruby coils revealed that the embolization coils had offset coil winds along their length.If the introducer sheath is not properly aligned inside the hub of the microcatheter, resistance may be encountered while advancing the coil into the microcatheter.If the ruby coils are forcefully advanced against resistance, damage such as offset coil winds may occur.Further investigation revealed that the second ruby coil had kinks on the proximal end of the pusher assembly and the embolization coil stretch resistant wire was fractured.Based on the returned condition, these damages were likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00302.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8356617
Report Number3005168196-2019-00301
Device Sequence Number207122
Product Code HCG
UDI-Device Identifier00814548013244
UDI-Public00814548013244
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2025
Device Catalogue NumberRBY4C1650
Device Lot NumberF75208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005